# SDR YBN2003F00000

- Difficulty date: February 4, 2003
- Submitted: February 12, 2003
- Operation: Air carrier
- Aircraft: N2197Z
- Make and model: Piper PA-44-180
- Aircraft serial: 447995293
- Engine: Lyc O360E1A6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: LW13521
- Condition: Delaminated
- Location: Connecting Rod
- Part time: 3,480 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NR 2 CONNECTING ROD BEARING WAS FOUND TO BE DELAMINATING.  THE PROBLEM WAS DISCOVERED DURING A PRELIMINARY INSPECTION DURING AN OVERHAUL.  TOTAL TIME IN SERVICE WAS 3480 HOURS.  THE BEARINGS IN THE OTHER CONNECTING ROD LOCATIONS APPEARED TO HAVE NORMAL WEAR FOR THE AMOUNT OF HOURS ON THE ENGINE.  PROBABLE CAUSE FOR THIS FAILURE IS NOT SURE, THE ENGINE DID NOT LOOK AS THOUGH IT EXPERIENCED OIL STARVATION AT ANY TIME.  THE MOST LIKELY CAUSE WOULD BE A MANUFACTURING DEFECT OF SOME KIND.  THE ONLY WAY TO PREVENT THIS FROM RECURRING WOULD BE TO IMPROVE THE FACTORYS QUALITY CONTROL PROCESS.
